Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2007, 7:47 PM EDT for Watauga County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 7:47 PM EDT (23:47 UTC)
- Expired
- May 10, 2007, 8:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Watauga County, NC
The radar
The Roanoke radar (KFCX), 152 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 102348 SVRRNK NCC189-110045- /O.NEW.KRNK.SV.W.0022.070510T2347Z-070511T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 747 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 845 PM EDT * AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SANDS...OR ABOUT NEAR BOONE...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SANDS... BOONE... MOSES CONE MEMORIAL PARK... BLOWING ROCK... PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3629 8160 3629 8173 3611 8180 3612 8154 $$
2 follow-up statements
000
WWUS51 KRNK 110013
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT THU MAY 10 2007
NCC189-110045-
/O.CON.KRNK.SV.W.0022.000000T0000Z-070511T0045Z/
WATAUGA NC-
811 PM EDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL WATAUGA COUNTY...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG TO SEVERE THUNDERSTORM...LOCATED NEAR
BOONE...MOVING SOUTH AT 10 MPH. THE STORM WEAKENED AS IT MOVED
INTO THE BOONE AREA...BUT COULD RE-INTENSIFY AS IT CONTINUES SOUTH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AHO...
MOSES CONE MEMORIAL PARK...FOSCOE AND BLOWING ROCK.
LAT...LON 3629 8160 3629 8175 3615 8182 3611 8179
3612 8154
$$
JDS000
WWUS51 KRNK 110040
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
838 PM EDT THU MAY 10 2007
NCC189-110048-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-070511T0045Z/
WATAUGA NC-
838 PM EDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WATAUGA COUNTY EXPIRES
AT 845 PM EDT...
AT 838 PM EDT...THE STORM WAS LOCATED NEAR VALLE CRUCIS AND
CONTINUED MOVING SOUTH AT 10 MPH TOWARD FOSCOE AND SEVEN DEVILS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3629 8160 3629 8175 3615 8182 3611 8179
3612 8154
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:38 PM EDT, 9 minutes earlier.
Area forecast discussion, May 10, 7:38 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 738 PM EDT THU MAY 10 2007 .SYNOPSIS... HIGH PRESSURE OFF THE ATLANTIC COAST WILL WEAKEN THROUGH FRIDAY. A STRONG COLD FRONT COMING OUT OF THE GREAT LAKES WILL CROSS THROUGH THE REGION LATE SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... WATER VAPOR LOOP SHOWS A COMPACT SHORT WAVE IN WESTERN NEW YORK WITH A MID LEVEL DRY SLOT PUSHING INTO THE MID ATLANTIC STATES. THIS FEATURE MOVES EAST AND STAYS NORTH OF THE COUNTY WARNING AREA TONIGHT. THERE IS SOME LOW LEVEL CONVERGENCE THAT MAY TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN ON FRIDAY. HOWEVER...LIGHT WINDS THROUGH A DEEP LAYER WILL LIMIT THE AMOUNT OF CONVERGENCE AND MAY LEAD TO HEAVY RAIN IN STRONGER STORMS THAT DO DEVELOP. ASIDE FROM THE LOW LEVEL CONVERGENCE...NO OTHER SUPPORT FROM OTHER FACTORS THAT WOULD LEAD TO ANY ORGANIZED THUNDERSTORMS. LIGHT WIND AND MOIST ATMOSPHERE WILL LEAD TO A WARM AND MUGGY NIGHT WITH FOG DEVELOPING IN VALLEYS. FOG COULD BE DENSE IN VALLEYS THAT SEE RAIN THIS AFTERNOON AND EVENING. FOG WILL BURN OFF FRIDAY MORNING WITH TEMPERATURES JUMPING INTO THE 80S IN THE AFTERNOON. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... ANOTHER SHORT WAVE WILL COME OUT OF THE MID MISSISSIPPI VALLEY AROUND THE UPPER RIDGE AND INTO OUR AREA ON SATURDAY. MODELS ARE SHOWING A JET STREAK WITH SOME UPPER DIFFLUENCE IN THE RIGHT REAR QUADRANT OF THE JET OVER THE FORECAST AREA ON SATURDAY AFTERNOON. ONCE THIS SHORT WAVE PASSES TO THE EAST THE TROF OVER THE NORTHEAST UNITED STATES DEEPENS. A STRONG COLD FRONT PUSHES SOUTH THROUGH THE REGION ON SATURDAY EVENING AS THE UPPER TROF IS DIGGING. LOW LEVEL WINDS PICK UP OUT OF THE NORTH BEHIND THE FRONT. PRECIPITABLE WATER VALUES DROP SHARPLY AND DEEP MOISTURE WILL BE WELL TO THE SOUTH OF THE COUNTY WARNING AREA BY SUNDAY MORNING. WILL KEEP 10-20 KNOT WINDS IN SUNDAY...ESPECIALLY EAST OF THE BLUE RIDGE WHERE 850 WINDS ARE 20 TO 25 KNOTS AND PRESSURE RISES ARE THE STRONGEST. COOLEST NIGHT BEHIND THE FRONT WILL BE SUNDAY NIGHT. 850 MB TEMPERATURES DROP DOWN TO A RANGE OF +6 TO +10 AND A LARGE HIGH WILL BE CENTERED OVER VIRGINIA. SO WITH THE DRY AIRMASS AND PRIME RADIATIONAL COOLING CONDITIONS...SO HAVE GONE COLDER WITH LOWS SUNDAY NIGHT...FOLLOWING COOLER TRENDS OF GUIDANCE. && .LONG TERM /MONDAY THROUGH THURSDAY/... 500 MB HEIGHTS BUILD AGAIN ON MONDAY AND TUESDAY. THERE IS CHANCE OF RAIN FROM LATE TUESDAY THROUGH WEDNESDAY WITH THE NEXT UPPER LOW COMING THROUGH THE NORTHERN STREAM AND CLOSING OFF OVER THE GREAT LAKES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND STORMS THURSDAY AFTERNOON AND EVENING FROM SE WV TO THE NC MOUNTAINS WILL DISSIPATE LATE THIS EVENING. MOISTURE IN THE LOW LEVELS WITH CLEARING SKIES WILL PRIME THE ATMOSPHERE FOR FOG DEVELOPMENT. GOING MORE PESSIMISTIC AT LEWISBURG SINCE THEY HAD A LIGHT TO MODERATE SHOWER. THIS LOCATION WHEN CLEARING AND LIGHT WINDS IS MORE PRONE TO DENSE FOG...SO BRINGING IN LIFR VSBYS BY 09Z. THE OTHER TAF SITES WILL SEE MVFR FOG DEVELOP OVERNIGHT...WITH DANVILLE DROPPING TO IFR BY 10Z. FOG DISSIPATES AFTER 12Z...WITH VFR CONDITIONS EXPECTED. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED AGAIN FRIDAY AFTERNOON...BUT NOT ENOUGH COVERAGE TO WARRANT MENTION IN TAFS AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL BE MORE COMMON ON SATURDAY AND SATURDAY NIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. THE FRONT COMES THROUGH SATURDAY NIGHT...LEADING IN A COOLER AND MUCH DRIER AIRMASS. VFR CONDITIONS ARE EXPECTED BEHIND THE FRONT THROUGH TUESDAY. && .CLIMATE... FRIDAY WILL BE THE WARMEST DAY OF THE WEEK WITH TEMPERATURES RUNNING ABOUT 10 TO 15 DEGREES ABOVE NORMAL. RECORDS COULD BE TIED OR BROKEN AT BLUEFIELD (82 SET IN 2005) AND BLACKSBURG (84 SET IN 1963). && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/WP CLIMATE...RCS
Hazardous weather outlook, May 10, 4:05 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 405 AM EDT THU MAY 10 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-110815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 405 AM EDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HYSELL
In the hours before
Special weather statement, May 10, 5:51 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 551 PM EDT THU MAY 10 2007 NCZ001-002-VAZ015-102230- ALLEGHANY NC-ASHE NC-GRAYSON VA- 551 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM OVER SOUTH-CENTRAL GRAYSON COUNTY... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF MOUTH OF WILSON...OR ABOUT 4 MILES NORTHWEST OF BRIDLE CREEK...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BRIDLE CREEK AT 605 PM EDT...MOUTH OF WILSON...GRASSY CREEK AT 615 PM EDT...PINEY CREEK...SCOTTVILLE AT 630 PM EDT... EXPECT LOCALLY HEAVY RAINFALL AMOUNTS AND STRONG GUSTY WINDS ACROSS SOUTH-CENTRAL GRAYSON COUNTY VIRGINIA...AS WELL AS PORTIONS OF NORTHERN ALLEGHANY COUNTY IN NORTH CAROLINA AND POSSIBLY NORTHEAST ASHE COUNTY. JDS
Special weather statement, May 10, 6:11 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 611 PM EDT THU MAY 10 2007 NCZ001-002-VAZ015-102300- ALLEGHANY NC-ASHE NC-GRAYSON VA- 611 PM EDT THU MAY 10 2007 AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOUTH OF WILSON...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PINEY CREEK AT 625 PM EDT... SCOTTVILLE...STRATFORD AT 645 PM EDT... EXPECT LOCALLY HEAVY RAINFALL AMOUNTS...STRONG GUSTY WINDS AND POSSIBLY SMALL HAIL ACROSS SOUTH-CENTRAL GRAYSON COUNTY VIRGINIA...AS WELL AS PORTIONS OF NORTHWEST ALLEGHANY COUNTY AND NORTHEAST ASHE COUNTY IN NORTH CAROLINA THROUGH AT LEAST 645 PM. JDS
Special weather statement, May 10, 6:37 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 637 PM EDT THU MAY 10 2007 NCZ001-102300- ASHE NC- 637 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEASTERN ASHE COUNTY... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MOUTH OF WILSON...OR ABOUT 2 MILES SOUTH OF GRASSY CREEK...MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...LANSING AT 655 PM EDT...WAGONER... JEFFERSON AT 700 PM EDT... GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAINFALL CAN BE EXPECTED IN THE PATH OF THIS STORM AS IT MOVES SOUTH THROUGH EASTERN ASHE COUNTY NORTH CAROLINA THROUGH AT LEAST 700 PM. SOME LOCATIONS COULD RECEIVE AN INCH TO AN INCH AND A HALF OF RAINFALL THROUGH 730 PM. JDS
Special weather statement, May 10, 6:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 657 PM EDT THU MAY 10 2007 NCZ001-102330- ASHE NC- 657 PM EDT THU MAY 10 2007 AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF JEFFERSON...OR ABOUT 3 MILES NORTH OF WAGONER...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WAGONER...JEFFERSON AT 710 PM EDT...MOUNT JEFFERSON... WEST JEFFERSON AT 715 PM EDT...OTHELLO...GLENDALE SPRINGS AT 720 PM EDT...BALDWIN AT 725 PM EDT...IDLEWILD AT 730 PM EDT... GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAINFALL CAN BE EXPECTED IN THE PATH OF THIS STORM AS IT MOVES SOUTH THROUGH EASTERN ASHE COUNTY THROUGH AT LEAST 730 PM. SOME LOCATIONS COULD RECEIVE AN INCH OF RAINFALL. JDS
Special weather statement, May 10, 7:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 713 PM EDT THU MAY 10 2007 NCZ001-102345- ASHE NC- 713 PM EDT THU MAY 10 2007 AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSON...MOVING SOUTHWEST AT 10 TO 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WEST JEFFERSON...OTHELLO AT 720 PM EDT...IDLEWILD...TROUT AT 735 PM EDT...BALDWIN AT 740 PM EDT...FLEETWOOD...CASCADE FALLS AT 745 PM EDT... GUSTY WINDS TO 40 MPH...SMALL HAIL AND VERY HEAVY RAINFALL CAN BE EXPECTED IN THE PATH OF THIS STORM AS IT MOVES SOUTH THROUGH SOUTHERN ASHE COUNTY. JDS
Special weather statement, May 10, 7:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 747 PM EDT THU MAY 10 2007 NCZ018-110030- WATAUGA NC- 747 PM EDT THU MAY 10 2007 AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF BOONE...OR ABOUT 2 MILES SOUTH OF MEAT CAMP...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BOONE...AND SUGAR GROVE AT 810 PM EDT...LOVILL...AND AHO AT 815 PM EDT...VALLE CRUCIS...AND MOSES CONE MEMORIAL PARK AT 830 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO AN INCH DURING THE NEXT HOUR...AS WELL AS GUSTY WINDS AND POSSIBLY SMALL HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. WP
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.